Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 316, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 12:32 PM CST for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 12:32 PM CST (18:32 UTC)
- Expired
- Nov 9, 2000, 1:00 PM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 12:45 PM CST | Thunderstorm Wind 55 E | Countywide, TN | Law enforcement reported trees and power lines down around the county. |
| Nov 9, 12:45 PM CST | Thunderstorm Wind 50 E | Hillsdale, TN | Law enforcement reported trees down. |
| Nov 9, 12:50 PM CST | Thunderstorm Wind 55 E | East Portion, TN | Trees and power lines were reported down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 091835 COR SVRBNA TNC111-165-169-091900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE EASTERN SUMNER COUNTY IN TENNESSEE TROUSDALE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HARTSVILLE * UNTIL 100 PM CST * AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF WESTMORELAND TO 10 MILES SOUTHWEST OF HARTSVILLE...OR FROM 13 MILES SOUTHEAST OF FRANKLIN TO 6 MILES NORTH OF LEBANON...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER HARTSVILLE AT 1240 PM CST OVER LAFAYETTE AT 1250 PM CST DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. ...CORRECTED FOR SPELLING ERROR... $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 9, 10:20 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CST THU NOV 9 2000 LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER. BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO REFLECT LATEST TRENDS. .BNA...NONE. MAG
In the hours before
Local storm report, Nov 9, 11:58 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 10 S CLARKSVILLE TN WIND DAMAGE
11/09/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES DOWNLocal storm report, Nov 9, 12:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1220 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM SPRINGFIELD TN WIND DAMAGE
11/09/00 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN COUNTY-WIDELocal storm report, Nov 9, 12:26 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES DOWN COUNTY-WIDE
SDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Nov 8, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Nov 9, 12:02 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 28 min |
| Nov 9, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Nov 9, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 60 min |
| Nov 9, 1:38 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.